Hello everyone I am new here. 43 Female Bi Polar diagnosis 18 months ago and I have been on Pristiq since. The med has stopped working positive for me. It is making me cry and be very anxietal lately, so last week I tried to start taking it every other day. Could not even make it one day, the brain zaps were horrifying. I have never felt anything like this. So now I am obsessing over how will I ever wean off this drug ??? Can anyone let me know if there is a way to not have brain zaps?? Thanks
Brain zaps when discontinuing antidepressants result from the brain adapting and 'rewiring' to the absence of the antidepressant. While unpleasant they are not directly life threatening.
They can be reduced by doing a slow taper over a few weeks weeks, sometimes months. The prescribing doctor will be able to guide you on the best weaning method for you. I advise you to consult this doctor before discontinuing Pristiq (desvenlafaxine). It may also be that you could switch to another, more effective antidepressant which may avoid most of the problems associated with discontinuing medication altogether.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.